MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT 3.5MM X 7.5CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX123575
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 06/13/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported via the sterling study (cnv_2017_01), a 51-year-old female (subject 485-059) with a history of controlled hypertension and polycystic kidney disease underwent coil embolization of an unruptured aneurysm in the bifurcation branch of the right anterior cerebral artery (aca) on (b)(6) 2022.The patient¿s pre-procedure modified rankin scale (mrs) score was 0.The dimensions of the aneurysm were as follows: height 5.0 mm, dome 4.7 mm, maximum aneurysm diameter 5.1 mm, neck size 1.3 mm, and dome-to-neck ratio of 3.6 mm.The parent vessel diameter was 1.5 mm.Coil embolization was performed with five (5) cerenovus coils: a galaxy g3 4mm x 7cm ((b)(4) ), a galaxy g3 xsft 3.5mm x 7.5cm ((b)(4) ), a galaxy g3 xsft 2mm x 2cm ((b)(4) ), a galaxy g3 xsft 2mm x 2cm ((b)(4) ) and a galaxy g3 xsft 2mm x 2cm ((b)(4) ) via an excelsior sl-10 (stryker) microcatheter.A balloon catheter (brand not specified) was also used, but not implanted.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site.Angiosuite packing density was not mentioned in the crf.Immediate post-procedure modified raymond-roy classification score was class i: complete obliteration.There were no reported study device deficiencies or intraoperative complications.The patient was discharged home on 07-dec-2022.The patient was seen on (b)(6) 2023 for a 180-day follow-up with a modified rankin scale score was 0.On (b)(6) 2023, the patient underwent digital subtraction angiogram (dsa) imaging.The raymond-roy classification score was class ii: residual neck= persistence of any portion of the original defect of the anterior wall but without opacification of the aneurysmal sac.The patient subsequently underwent aneurysm retreatment on (b)(6) 2023 due to a ¿residual aneurysm¿ and ¿residual neck¿.The devices used for retreatment were not entered in the crf at the time of this review.The patient did not experience any intra-operative aneurysm rupture or thromboembolic event.The patient¿s discharge information has not been entered into crf at this time.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Section a1.Patient identifier: missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The company is seeking this information through the event investigation.This is one of five products involved with the complaint and the associated manufacturer report numbers are 3008114965-2023-00469, 3008114965-2023-00470, 3008114965-2023-00472, 3008114965-2023-00473 and 3008114965-2023-00474.
 
Additional Manufacturer Narrative
Product complaint#: (b)(4).Section b5: additional information was received on 11-jul-2023.Summary of information provided: the retreatment of the target aneurysm was treated with non-cerenovus coils (kaneka).Was cerebase used as a guide sheath for this procedure was updated to "no".Was cerenovus/ codman microcatheter (prowler) used for the procedure? was changed to "no".The residual aneurysm value "yes" has been changed to "no" and the aneurysm increase in size value "no" has been changed to "yes".Additional information was received on 19-jul-2023.Summary of information provided: a follow-up diagnostic angiogram demonstrated recanalized/recurred neck base of aneurysm with interval growth of the aneurysm compared to the diagnostic angiogram on (b)(6) 2022.The patient was not symptomatic as a result of recanalization.The coils remained within the aneurysm sac.There were no residual symptoms.A 1.5 mm x 3 cc silky soft kaneka coil was used during the retreatment.The patient was discharged on (b)(6) 2023 after the retreatment.The device remains implanted; therefore, no further investigation can be performed.A manufacturing record evaluation was performed for the finished device k10383 number, and no non-conformances related to the malfunction were identified.Aneurysm recanalization is a known potential adverse event associated with coil embolization procedures.There were no alleged quality issues regarding the cerenovus galaxy series coils that were used during the initial procedure.The devices performed as intended and immediate post-surgical imaging confirmed complete obliteration.However, it cannot be ruled out that the cerenovus coils played a role in the recurrence of the aneurysm which required surgical intervention.This event does meet us fda reporting criteria under 21 cfr 803 as a ¿serious injury¿.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Section b5: additional information received on 31-jul-2023.Summary of the information provided: the aneurysm increase in size value "yes" has been changed to "no"."class i: complete = complete obliteration" has been changed to "class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac".A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Section b5: additional/modified information was received on 18-dec-2024.Summary: the outcome for the retreatment procedure was updated from "class ii: residual neck: persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac" to "class i: complete: complete obliteration." a supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 XSFT 3.5MM X 7.5CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key17281255
Report Number3008114965-2023-00470
Device Sequence Number11636273
Product Code KRD
UDI-Device Identifier10886704077664
UDI-Public10886704077664
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 01/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model NumberGLX123575
Device Catalogue NumberGLX123575
Device Lot NumberK10383
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/07/2023
07/31/2023
12/18/2024
Initial Report FDA Received Date07/07/2023
Supplement Report FDA Received Date07/25/2023
08/09/2023
01/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALLOON CATHETER; EXCELSIOR SL-10 (STRYKER) MICROCATHETER; GALAXY G3 4 MM X 7 CM; GALAXY G3 XSFT 2 MM X 2 CM; GALAXY G3 XSFT 2 MM X 2 CM; GALAXY G3 XSFT 2 MM X 2 CM
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age51 YR
Patient SexFemale
Patient Weight100 KG
Patient EthnicityHispanic